Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 362, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2017, 7:12 AM CDT for 5 counties in Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 7:12 AM CDT (12:12 UTC)
- Expired
- Jun 18, 2017, 8:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Mayes County, OK, Muskogee County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:14 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
377
WUUS54 KTSA 181212
SVRTSA
OKC021-097-101-131-145-181315-
/O.NEW.KTSA.SV.W.0362.170618T1212Z-170618T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
712 AM CDT SUN JUN 18 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Rogers County in northeastern Oklahoma...
Southern Mayes County in northeastern Oklahoma...
Eastern Wagoner County in northeastern Oklahoma...
Cherokee County in east central Oklahoma...
Northeastern Muskogee County in east central Oklahoma...
* Until 815 AM CDT
* At 712 AM CDT, a severe thunderstorm was located 7 miles north of
Wagoner, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Chouteau... Locust Grove...
Okay... Hulbert...
Oaks... Tullahassee...
Eldon... Peggs...
Cherokee Landing State Park... Scraper...
Sequoyah State Park... Mazie...
Lost City... Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 9501 3616 9501 3616 9480 3609 9480
3583 9482 3566 9498 3592 9561 3623 9546
TIME...MOT...LOC 1212Z 293DEG 30KT 3606 9541
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
824
WWUS54 KTSA 181232
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
732 AM CDT SUN JUN 18 2017
OKC131-181241-
/O.CAN.KTSA.SV.W.0362.000000T0000Z-170618T1315Z/
Rogers OK-
732 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROGERS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3618 9501 3616 9501 3616 9480 3609 9480
3583 9482 3566 9498 3587 9550 3621 9527
TIME...MOT...LOC 1231Z 297DEG 38KT 3596 9516
$$
OKC021-097-101-145-181315-
/O.CON.KTSA.SV.W.0362.000000T0000Z-170618T1315Z/
Mayes OK-Wagoner OK-Cherokee OK-Muskogee OK-
732 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN MAYES...EASTERN WAGONER...CHEROKEE AND NORTHEASTERN
MUSKOGEE COUNTIES...
At 731 AM CDT, a severe thunderstorm was located near Hulbert, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Locust Grove... Okay...
Hulbert... Oaks...
Tullahassee... Eldon...
Peggs... Cherokee Landing State Park...
Scraper... Sequoyah State Park...
Lost City... Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 9501 3616 9501 3616 9480 3609 9480
3583 9482 3566 9498 3587 9550 3621 9527
TIME...MOT...LOC 1231Z 297DEG 38KT 3596 9516
HAIL...<.75IN
WIND...60MPH
$$958
WWUS54 KTSA 181249
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
749 AM CDT SUN JUN 18 2017
OKC097-145-181259-
/O.CAN.KTSA.SV.W.0362.000000T0000Z-170618T1315Z/
Mayes OK-Wagoner OK-
749 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAYES AND EASTERN
WAGONER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
east central Oklahoma.
LAT...LON 3616 9480 3609 9480 3583 9482 3566 9498
3577 9526 3616 9501
TIME...MOT...LOC 1249Z 289DEG 34KT 3584 9500
$$
OKC021-101-181315-
/O.CON.KTSA.SV.W.0362.000000T0000Z-170618T1315Z/
Cherokee OK-Muskogee OK-
749 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES...
At 749 AM CDT, a severe thunderstorm was located 5 miles south of
Tahlequah, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tahlequah... Fort Gibson...
Hulbert... Oaks...
Eldon... Cherokee Landing State Park...
Scraper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9480 3609 9480 3583 9482 3566 9498
3577 9526 3616 9501
TIME...MOT...LOC 1249Z 289DEG 34KT 3584 9500
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:29 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 18, 6:29 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 AM CDT Sun Jun 18 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Clusters of thunderstorms will continue moving across eastern OK and possibly into west central Arkansas through the morning with mainly MVFR conditions prevailing. Most of these storms will weaken or exit the area before 18z with VFR prevailing. A sfc boundary will become established from northwest AR through southeast OK by this afternoon. Additional thunderstorms expected to develop between 21-00z along the front with potential for gusty winds and local MVFR conditions. && .PREV DISCUSSION... /Issued 310 AM CDT Sun Jun 18 2017/ DISCUSSION... Currently monitoring a few clusters of strong/severe storms across north central OK. This activity has developed north of the frontal boundary along the nose of a 40+ kt low-level jet...and should continue to drop southeast along the H85-H7 thermal gradient. Additional showers/thunderstorms continue across southeastern KS...and expect this activity to eventually sag into a larger portion of northeast OK through the remainder of the night. Can't rule out some sporadic strong/severe wind gusts with any of the convection. Ongoing morning storms will serve to sharpen the frontal boundary across the region...which should slow across southeast OK into the afternoon. Expect additional storms to develop later this afternoon...with some severe storms possible given the degree of instability. Storms may persist well into the night over the far southeastern portion of the forecast area...before finally sagging south of the area by Monday morning. Surface ridging and a drier low-level airmass will prevail into the early part of the week...with warmer temperatures returning later in the week as southerly flow develops. Could see some mainly nocturnal convection Wednesday night across northeast OK...but will keep PoPs low for now. Potential tropical development in the Gulf of Mexico will further muddy the forecast going into the weekend...with the ECMWF bringing the remnants into southeast OK by next Saturday. Have included broadbrush chance PoPs for now...and will further refine in later forecasts. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 63 87 64 / 40 10 0 0 FSM 85 66 90 66 / 50 30 10 0 MLC 82 66 88 65 / 50 30 10 0 BVO 79 58 87 57 / 40 10 0 0 FYV 78 59 83 57 / 50 10 0 0 BYV 77 59 83 59 / 40 10 0 0 MKO 80 63 87 63 / 40 10 0 0 MIO 80 58 85 59 / 40 10 0 0 F10 79 64 87 64 / 40 10 10 0 HHW 87 68 89 67 / 40 50 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...14
Hazardous weather outlook, Jun 18, 4:55 AM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CDT Sun Jun 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CDT Sun Jun 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Late Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms located over central Oklahoma early this morning will continue to move southeast and impact parts of east central and southeast Oklahoma through mid-morning. These storms will have the potential for large hail and damaging winds, along with locally heavy rainfall, primarily southwest of a line from Drumright to Clayton. Additional storms will likely move into northeast Oklahoma this morning from southern Kansas, but are not likely to be severe. A cold front will continue to push south through the area today with additional showers and thunderstorms developing along the front across southeast Oklahoma and west central Arkansas. Some storms may be severe, with damaging winds the main threat. In addition, some training of storm cells is possible with a threat of heavy rain and localized flash flooding across far southeast Oklahoma this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief cool down to start the week, hot weather will return mid to late week. A few storms may impact parts of the area Wednesday night, with higher chances arriving by next weekend with a cold front. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 18, 5:02 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
502 AM CDT SUN JUN 18 2017
OKZ054-059-181045-
Osage OK-Pawnee OK-
502 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES UNTIL 545 AM CDT...
At 501 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Newkirk to 3 miles southeast of
Ponca City. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawhuska... Fairfax...
Shidler... Ralston...
Burbank... Hallett...
Blackburn... Skedee...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3693 9626 3620 9651 3651 9702 3653 9700
3656 9689 3660 9691 3658 9698 3659 9706
3660 9704 3666 9706 3669 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 1001Z 303DEG 34KT 3694 9695 3666 9705Special weather statement, Jun 18, 5:33 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
533 AM CDT SUN JUN 18 2017
OKZ054-055-059-181115-
Osage OK-Pawnee OK-Washington OK-
533 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHWESTERN WASHINGTON
AND CENTRAL PAWNEE COUNTIES UNTIL 615 AM CDT...
At 533 AM CDT, strong thunderstorms were located along a line
extending from 8 miles north of Pearsonia to Pawnee. Movement was
east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Skiatook...
Hominy... Dewey...
Cleveland... Fairfax...
Barnsdall... Copan...
Wynona... Ochelata...
Ralston... Avant...
Westport... Osage...
Blackburn... Elgin...
Skedee... Bigheart...
LAT...LON 3700 9579 3642 9599 3642 9600 3640 9600
3617 9608 3632 9687 3700 9641
TIME...MOT...LOC 1033Z 283DEG 43KT 3691 9640 3635 9681Special weather statement, Jun 18, 5:38 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 AM CDT SUN JUN 18 2017
OKZ064-065-181115-
Okfuskee OK-Creek OK-
538 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND WESTERN
OKFUSKEE COUNTIES UNTIL 615 AM CDT...
At 537 AM CDT, a strong thunderstorm was located 5 miles east of
Sparks, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle... Welty...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
217.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3572 9662 3567 9624 3533 9636 3537 9644
3546 9644 3546 9647 3545 9649 3544 9648
3543 9650 3543 9652 3546 9654 3544 9657
3543 9656 3546 9663
TIME...MOT...LOC 1037Z 292DEG 26KT 3563 9671Special weather statement, Jun 18, 5:50 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
550 AM CDT SUN JUN 18 2017
OKZ059-060-064-181130-
Tulsa OK-Pawnee OK-Creek OK-
550 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHERN PAWNEE AND WEST
CENTRAL TULSA COUNTIES UNTIL 630 AM CDT...
At 550 AM CDT, a strong thunderstorm was located 3 miles west of
Glencoe, moving southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Sand Springs... Bristow...
Pawnee... Mannford...
Drumright... Kellyville...
Oilton... Jennings...
Westport... Hallett...
Terlton... Shamrock...
Maramec... Keystone State Park...
Silver City...
This includes Interstate 44 between mile markers 187 and 206.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern Oklahoma.
LAT...LON 3635 9694 3624 9636 3623 9633 3622 9625
3620 9624 3616 9627 3616 9610 3575 9630
3589 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3633 9695
TIME...MOT...LOC 1050Z 293DEG 37KT 3621 9698Special weather statement, Jun 18, 6:49 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 AM CDT SUN JUN 18 2017
OKZ060>062-067-181230-
Tulsa OK-Rogers OK-Wagoner OK-Mayes OK-
649 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...MAYES...NORTHERN WAGONER
AND EAST CENTRAL TULSA COUNTIES UNTIL 730 AM CDT...
At 648 AM CDT, a strong thunderstorm was located 3 miles southwest of
Claremore, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Wagoner...
Pryor... Owasso...
Pryor Creek... Catoosa...
Verdigris... Chouteau...
Inola... Locust Grove...
Salina... Oologah...
Foyil... Hoot Owl...
Sportsmen Acres Community... Tiawah...
Mazie... Snowdale State Park...
This includes Interstate 44 between mile markers 226 and 263.
LAT...LON 3636 9501 3607 9519 3607 9521 3604 9521
3604 9523 3602 9523 3599 9525 3597 9528
3595 9527 3587 9532 3611 9592 3648 9574
TIME...MOT...LOC 1148Z 294DEG 31KT 3627 9564The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:29 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jun 17, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 44 min |
| Jun 17, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 18, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jun 18, 12:30 AM CDT | Special Weather Statement | TSA | Pawnee, Tulsa, Washington | 45 min |
| Jun 18, 5:02 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jun 18, 5:33 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 42 min |
| Jun 18, 5:38 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jun 18, 5:50 AM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Jun 18, 6:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 25 min |
| Jun 18, 6:49 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 41 min |
| Jun 18, 7:43 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 47 min |
| Jun 18, 7:46 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 59 min |
| Jun 18, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
| Jun 18, 8:28 AM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Jun 18, 8:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| Jun 18, 8:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Jun 18, 8:47 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 67 min |
| Jun 18, 9:14 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 18, 9:42 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jun 18, 9:58 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| Jun 18, 10:44 AM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jun 18, 10:49 AM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jun 18, 11:13 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 40 min |
| Jun 18, 12:53 PM CDT | Special Weather Statement | TSA | LeFlore | 67 min |
| Jun 18, 1:40 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jun 18, 3:45 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.